Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 29, 2021, 12:47 PM CDT for Wayne County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:47 PM CDT (17:47 UTC)
- Expired
- Jun 29, 2021, 1:00 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 154 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WUUS54 KOHX 291747
SVROHX
TNC181-291815-
/O.NEW.KOHX.SV.W.0109.210629T1747Z-210629T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1247 PM CDT Tue Jun 29 2021
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Wayne County in Middle Tennessee...
* Until 115 PM CDT.
* At 1247 PM CDT, a severe thunderstorm was located 8 miles southeast
of Olive Hill, or 13 miles southwest of Waynesboro, moving west at
15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3526 8780 3509 8785 3510 8799 3529 8798
3530 8800 3530 8802 3533 8802
TIME...MOT...LOC 1747Z 105DEG 15KT 3518 8792
HAIL...1.00IN
WIND...<50MPH
$$
Schaper1 follow-up statement
213
WWUS54 KOHX 291800
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
100 PM CDT Tue Jun 29 2021
TNC181-291810-
/O.CAN.KOHX.SV.W.0109.000000T0000Z-210629T1815Z/
Wayne TN-
100 PM CDT Tue Jun 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3526 8780 3509 8785 3510 8799 3529 8798
3530 8800 3530 8802 3533 8802
TIME...MOT...LOC 1755Z 105DEG 15KT 3519 8799
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:38 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 9:38 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 938 AM CDT Tue Jun 29 2021 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Hot and steamy again this morning. We're creeping up on 90 at BNA and it's not even 10 am. The big question is whether or not anyone will see relief from today's heat. I think the answer is no for most everyone, however the wild card is going to be the remnants of Danny. Currently centered over Central Alabama, radar is showing that some northward development is finally starting. Hi-res models haven't been handling this progression well so far this morning, but now that we're starting to see some of this convection in northern Alabama, I've tweaked PoPs to try and cover this trend over the next few hours, with scattered storms starting to spread into our southern counties over the next hour or so, and further northward progression into the early afternoon hours. Again, I don't expect everyone to see rain today, but definitely more lawns will see some rain than have in the last several days. Bigger story today will be the continued heat with Heat Indexes closing in on 100 in many spots, especially across our northern counties. Find some shade, take breaks and drink water out there! && .AVIATION... 12Z TAF DISCUSSION. VFR conditions continue. Expected VCTS mainly after 18Z, but difficult to pinpoint which terminals would be impacted if at all by TSRA. If a terminal does have a storm move over, expect a period of decreased vis. Light winds will remain throughout the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Adcock
Hazardous weather outlook, Jun 29, 5:35 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 535 AM CDT Tue Jun 29 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-301045- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 535 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Showers and thunderstorms will develop later this morning and through the afternoon, with some storms being strong and able to produce some gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional showers and thunderstorms will move in Wednesday through Friday, with some strong storms possible during the afternoon Wednesday and again Thursday afternoon and evening. Gusty winds and heavy rain will be the main threats. Any area that sees multiple rounds of heavy rain today through Friday could see some minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jun 29, 10:56 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
1056 AM CDT Tue Jun 29 2021
TNZ061-075-095-291630-
Bedford TN-Giles TN-Marshall TN-
1056 AM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1130 AM CDT...
At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 7 miles southeast of Lewisburg, moving northwest at 10
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lewisburg, Cornersville, Lynnville, Belfast and Farmington.
This includes Interstate 65 between mile markers 23 and 34.
LAT...LON 3539 8706 3541 8701 3541 8699 3542 8698
3541 8696 3544 8696 3556 8669 3536 8655
3537 8659 3536 8660 3534 8661 3528 8680
TIME...MOT...LOC 1556Z 131DEG 10KT 3536 8669
WhiteheadSpecial weather statement, Jun 29, 12:13 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Tue Jun 29 2021
TNZ075-291745-
Bedford TN-
1213 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEDFORD COUNTY UNTIL
1245 PM CDT...
At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving west at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Shelbyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3533 8646 3536 8649 3535 8653 3536 8654
3537 8659 3536 8660 3537 8662 3546 8667
3557 8665 3558 8663 3558 8666 3559 8666
3560 8665 3550 8636 3535 8640 3535 8641
3532 8641
TIME...MOT...LOC 1713Z 104DEG 15KT 3544 8648
SchaperSpecial weather statement, Jun 29, 12:22 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Nashville TN 1222 PM CDT Tue Jun 29 2021 TNZ093-291800- Wayne TN- 1222 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL 100 PM CDT... At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Collinwood, or 15 miles south of Waynesboro, moving west at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Collinwood, Cypress Inn and Lutts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3501 8798 3529 8798 3524 8771 3500 8779 TIME...MOT...LOC 1722Z 105DEG 15KT 3512 8785 Schaper
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:36 PM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Jun 29, 10:56 AM CDT | Special Weather Statement | OHX | Marshall | 34 min |
| Jun 29, 12:13 PM CDT | Special Weather Statement | OHX | Bedford | 32 min |
| Jun 29, 12:22 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Jun 29, 12:56 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Jun 29, 1:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 29, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 33 min |
| Jun 29, 1:33 PM CDT | Special Weather Statement | OHX | Perry | 42 min |
| Jun 29, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Jun 29, 2:28 PM CDT | Special Weather Statement | OHX | Dickson | 32 min |
| Jun 29, 2:53 PM CDT | Special Weather Statement | OHX | Wilson | 37 min |
| Jun 29, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 34 min |
| Jun 29, 3:21 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 39 min |
| Jun 29, 3:25 PM CDT | Special Weather Statement | OHX | Cheatham | 50 min |
| Jun 29, 4:07 PM CDT | Special Weather Statement | OHX | Sumner | 53 min |
| Jun 29, 4:30 PM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
| Jun 29, 5:37 PM CDT | Special Weather Statement | OHX | Putnam | 38 min |
| Jun 29, 5:44 PM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.